Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 292, NWS Nashville, TN

August 8, 2000Bedford County, Coffee County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 8, 2000, 2:27 PM CDT for Bedford County, Coffee County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2000, 2:27 PM CDT (19:27 UTC)
Expired
Aug 8, 2000, 3:00 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Bedford County, TN, Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
868 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 081928
SVRBNA
TNC003-031-082000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT TUE AUG 8 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEDFORD COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SHELBYVILLE
  WESTERN COFFEE COUNTY IN TENNESSEE

* UNTIL 300 PM CDT

* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR SHELBYVILLE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES NORTH OF NORMANDY AT 245 PM CDT
  6 MILES NORTHWEST OF MANCHESTER AT 300 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:20 PM CDT, 7 minutes earlier.

Area forecast discussion, Aug 8, 2:20 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CDT WED AUG 08 2000

MID AFTERNOON TEMPERATURES WERE IN THE 90 TO 95 RANGE IN MIDDLE TN
WITH UPPER 80S ON THE PLATEAU. HEAT INDEX VALUES HAD REACHED THE
100-105 RANGE. CUMULUS WERE DEVELOPING MAINLY OVER THE SOUTHERN HALF
OF OUR AREA. APPEARS THAT RELATIVELY WARM MID LEVEL AIR WAS CAPPING
DEVELOPMENT. SCATTERED THUNDERSTORMS NOTED TO OUR SOUTH. STILL THINK
WE WILL SEE SOME ISOLATED TO SCATTERED ACTIVITY LATE THIS AFTERNOON
AND EVENING. VERY UNSTABLE CONDITIONS...SO ANY THAT POP UP COULD BE
STRONG.

QUESTION FOR OVERNIGHT IS IF AN MCS WILL DEVELOP TO OUR NORTHWEST
AND POSSIBLY AFFECT PART OF OUR FORECAST AREA LATE TONIGHT. NOT A
GREAT DEAL OF CONFIDENCE THAT AN MCS WILL HIT US IF IT DOES
DEVELOP...PROBABLY JUST TO OUR NORTH. OTHERWISE...ANOTHER PARTLY
CLOUDY AND MUGGY NIGHT.

THURSDAY WILL BE ANOTHER HOT AND HUMID DAY. COLD FRONT MOVES ACROSS
MIDDLE TN THROUGH THE DAY...BUT COLD/DRY ADVECTION NOT STRONG
IMMEDIATELY BEHIND IT. A SIMILAR CAPPING SITUATION WILL PROBABLY
EXIST TOMORROW...BUT CONVERGENCE WITH THIS BOUNDARY WILL BE ENOUGH
TO OVERCOME CONVECTIVE INHIBITION AND GIVE US SCATTERED AND MAYBE
NUMEROUS THUNDERSTORMS...SOME SEVERE. MIDDLE TN WILL HAVE A VERY
MOIST AND UNSTABLE ATMOSPHERE...UNDER A THETA E RIDGE WITH TOTAL
TOTALS OVER 50...CAPES MORE THAN 3500...ETC.

A CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR THURSDAY EVENING
PLATEAU AND IN THE SOUTH. THE FRONT WILL MOVE THROUGH ALLOWING
CLEARING THURSDAY NIGHT AS DRIER AIR ARRIVES.

MOSTLY SUNNY AND LESS HUMID WEATHER WILL FOLLOW FOR FRIDAY...
ALTHOUGH ENOUGH LOW LEVEL MOISTURE AND INSTABILITY WILL LINGER FOR
AN ISOLATED SHOWER OVER PLATEAU. WILL NOT MENTION IN ZONES AT THIS
TIME.

EXTENDED LOOKS MOSTLY CLEAR WITH NEAR AVERAGE TEMPERATURES INTO
SATURDAY...THEN WARMING A LITTLE ABOVE AVERAGE BY DAY 5.

PRELIMINARY NUMBERS ONLY...
BNA BU 075/095/071/091 2510
CSV BB 070/089/065/087 3531

.BNA...NONE.
SH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:08 PM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, White37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.